I've been taking insulin, since Jan/13. With very little instruction, on what to except! Where I moved to there, is no diabetic clinic? So here I am looking for help lol..
Every time I give myself A shot it stings almost like a really bad burning sensation! I use a pen needle and I change the needle before every use..
I have no clue as to why this happens, does anyone have any advise??
Please & Thank you
When I was doing injections I had a very mild burning feeling after injections. I see you said there is no clinic where you are but if there is any way you could get some medical advice it would probably be a good idea. -Dave
Yeah I see my Dr. every two or three weeks! I tell him it hurts all the time, but he keeps telling that i'm doing it all right.. So I have no clue!!!!
Is it Lantus that is stinging ? Or any kind of insulin ? Some find that Lantus causes a stinging/burning sensation when they inject because of the pH of the insulin. Some find that as a basal insulin levemir does not sting. I have taken both types and neither has caused me much in the way of pain. I have also take all 3 types of rapid acting in pen form and have not had problems. But there are some threads on here about insulin burning when injected in fact I believe someone was actually allergic to the preservative in the insulin. Every PWD is different so what works for me may not work for you. It's pretty much a matter of trial and error.
What gauge pen needle are you using ? It may be a matter of finding what works best for you some find the nano needles are great but others find they need a longer 6-8 mm needle as opposed to the 4 mm nanos. Your doctors office should have a selection of various lengths and gauges. They should also have samples of various insulins so if one burns then maybe a different one will not burn.
One of the pieces of VERY useful advice I got here when I myself was new at pig-sticking was that the Lantus (and other insulins) is more likely to sting if the needle, and especially the insulin, is not at body temperature. Even warm room temperature is not good enough.
Starting from room temperature, I now warm up the still-sealed needle in my pocket and the insulin pen under my clothes for about 15 minutes before use.
Try it and tell us if it helps.
Could you arrange to talk to a diabetes-educator-type nurse (or whatever) by phone?
Hi! I’ve been on pens for 12 years now and I’ve noticed that no matter what Lantus is probably gonna sting, even a little. Depending on where you inject your regular insulin could be the issue with stinging. Certain places do sting because the insulin could be hitting something under the skin.
On June 25th I began taking insulin (Lantus) pen needle. I experienced the same thing for the first 3 times using it. After reading a lot of information about this and wondering why this happens too, I found it was sometimes one of two small beads of insulin left on the needle after priming it. So after priming with the 2 units, I keep it held down until I count till 10 and it gets every last drop out of the needle then I flick the pen quick with my finger tip to make sure there are no beads. Since doing this I haven't felt the burning sensation. I also make sure the needle is all the way into my skin before injecting, as one time it wasn't pressed against my skin and as I injected it, it burned a little too.